Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Insulin dependent diabetic, sick with sinus and chest infaction, Prescribed Levequin which lowered blood sugar. Now on Doxycycline

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
Type 1 insulin dependent diabetic, sick with sinus and chest infection. MD has prescribed wrong antibiotics over the years to me that have severely lowered my BS.. Im allergic to penicillin, and almost died from Levequin.. And Cipro.. Now he prescribes Doxycycline ... Pharmacist says it lowers BS?! what antibiotic is safe for me???
Posted Fri, 11 Oct 2013 in Medicines and Side Effects
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer:
Antibiotics to be decided as per C/S reports

Detailed Answer:

Thanks for your query.

There is no evidence to suggest doxycycline lower blood sugar. I have not heard about any such report. Nor have my colleagues heard of similar reports. Yes, in general antibiotic therapy can bring back your sugars that had gone high secondary to infections. It is well documented fact that infections would increase blood glucose level. So, it is important to constantly monitor your glycemic status while you are taking the course of antibiotics.

In this circumstance when all antibiotic by dealing with infection can lower blood sugar, it would be appropriate to choose the antibiotic based on culture & sensitivity reports.
And as you have an history of allergy to penicillin, it is advisable to get a test dose of the medication which is being prescribed to you.

There is no need to worry, you will be fine.
Please let me know if I can clarify further.
Wishing a good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor